Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 35, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 29, 2012, 4:24 PM EDT. It took effect at Mar 30, 2012, 5:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 4:24 PM EDT (20:24 UTC)
- In effect from
- Mar 30, 2012, 5:00 AM EDT
- Expired
- Mar 31, 2012, 3:52 AM EDT
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
928 WHUS73 KAPX 292024 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 424 PM EDT THU MAR 29 2012 LHZ345>347-LMZ323-341-342-344>346-300300- /O.NEW.KAPX.SC.Y.0035.120330T0900Z-120331T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 424 PM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
018 WHUS73 KAPX 300221 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1021 PM EDT THU MAR 29 2012 LHZ345>347-LMZ323-341-342-344>346-301030- /O.CON.KAPX.SC.Y.0035.120330T0900Z-120331T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1021 PM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
575 WHUS73 KAPX 300804 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 AM EDT FRI MAR 30 2012 LHZ348-349-301615- /O.EXB.KAPX.SC.Y.0035.120330T1800Z-120331T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 404 AM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-LMZ323-341-342-344>346-301615- /O.CON.KAPX.SC.Y.0035.120330T0900Z-120331T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 AM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
873 WHUS73 KAPX 301418 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1018 AM EDT FRI MAR 30 2012 LHZ345>347-LMZ323-341-342-344>346-302230- /O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1018 AM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-302230- /O.CON.KAPX.SC.Y.0035.120330T1800Z-120331T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1018 AM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
301 WHUS73 KAPX 301821 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 221 PM EDT FRI MAR 30 2012 LSZ321-322-310230- /O.EXB.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 221 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-LMZ323-341-342-344>346-310230- /O.EXT.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 221 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-310230- /O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 221 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
184 WHUS73 KAPX 301952 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT FRI MAR 30 2012 LMZ323-344>346-302100- /O.CAN.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 352 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345>347-LMZ341-342-LSZ321-322-310300- /O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 352 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-310400- /O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 352 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
752 WHUS73 KAPX 310228 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1028 PM EDT FRI MAR 30 2012 LHZ345>347-LMZ341-342-LSZ321-322-310330- /O.CAN.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1028 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ348-349-310900- /O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1028 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
376 WHUS73 KAPX 310752 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 AM EDT SAT MAR 31 2012 LHZ348-349-310900- /O.CAN.KAPX.SC.Y.0035.000000T0000Z-120331T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 352 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 1:05 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 29, 1:05 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 105 PM EDT THU MAR 29 2012 .SYNOPSIS... HIGH PRESSURE WILL LEAD TO CLEARING SKIES BUT SEASONABLY COOL TEMPERATURES TODAY. LOW PRESSURE MOVING BY TO OUR SOUTH MAY BRING PORTIONS OF THE REGION SOME ACCUMULATING SNOWFALL LATE TONIGHT INTO FRIDAY. TEMPERATURES ARE THEN EXPECTED TO MODERATE OVER THE WEEKEND INTO MONDAY. && .UPDATE... ISSUED AT 105 PM EDT THU MAR 29 2012 THE GRUNGE CONTINUES...WITH LOTS OF LOW CLOUDS STILL STUCK ACROSS THE AREA. SATELLITE IMAGERY SHOWS DOWNSLOPING OFF ONTARIO AND ENTRAINMENT OF INCREASINGLY DRY AIR STARTING TO WORK ITS MAGIC...OPENING UP SOME BREAKS ACROSS THE NORTH. HOWEVER...PER TRENDS...HAVE CONTINUED TO BACK OFF EROSION TIME OF STRATUS ACROSS NORTHERN LOWER...AND SOME SITES MAY NOT BREAK OUT OF THIS STUFF UNTIL AROUND SUNSET. ACCORDINGLY...HAVE LOWERED HIGHS A COUPLE MORE DEGREES. INITIAL LOOK AT INCOMING SYSTEM FOR LATE TONIGHT INTO FRIDAY SHOWS A NOTABLE SOUTHERN TREND IN GUIDANCE...PLACING THE STRONGEST FGEN FORCING JUST ALONG THE FAR SOUTHERN COUNTIES (SOUTH OF M-55). HAVE BEGUN TO TREND THINGS IN THIS DIRECTION AND A BIT CONCERNED THAT DEVELOPING CONVECTION DOWNSTATE ALONG NOSE OF ENHANCED LOW LEVEL JET AND MOISTURE GRADIENT MAY INTERCEPT SOME OF THE BEST PRECIP POTENTIAL. GOING FORECAST PAINTS AN INCH OR TWO DOWN THAT WAY...AND THAT LOOKS LIKE A GOOD STARTING POINT. WILL CONTINUE TO MONITOR FOR THE AFTERNOON PACKAGE. UPDATE ISSUED AT 1005 AM EDT THU MAR 29 2012 SLOW GOING IN THE OL' CLEARING DEPARTMENT THIS MORNING...WITH LOTS OF STRATUS STUCK BENEATH PRONOUNCED INVERSION EXTENDING UP TOWARD 800MB. HAVE EVEN SEEN A RESURGENCE OF SOME FLURRIES INLAND ACROSS THE HIGHER TERRAIN OF NORTHERN LOWER...AS CLOUD TOP TEMPS RUN IN THE -8C RANGE. HOWEVER...FIRST VISIBLE PICS OF THE DAY CONTINUE TO SHOW EROSION OF THE CLOUDS FROM THE NORTH AS MUCH DRIER AIR CONTINUES TO BLEED SOUTH...ASSOCIATED WITH FAIRLY STRONG LOW LEVEL RIDGE AXIS SLIPPING INTO THE REGION. EXPECT THIS TREND WILL CONTINUE...WITH SLOW DIURNAL HEATING BELOW THE CLOUD DECK ALSO HELPING MIX THINGS OUT WITH TIME. WITH THAT SAID...HAVE DELAYED THE CLEARING TREND ANOTHER FEW HOURS...AND PROBABLY LOOKING TOWARD AT LEAST 18Z BEFORE THINGS CAN BECOME SUNNIER IN MANY SPOTS. HAVE ALSO SLOWED THE TEMP TRACE THROUGH THE MORNING AS OBVIOUSLY THINGS WILL BE SLOW GOING. UPDATE ISSUED AT 704 AM EDT THU MAR 29 2012 SLOWED DOWN CLEARING (AGAIN). THERE IS A LIGHT AT THE END OF THE TUNNEL...WITH BREAKS NORTH OF THE SAULT. SOME THINNING WILL OCCUR BEFORE THAT GETS HERE...BUT EARLY/MID AFTERNOON WILL BE OUR BEST SHOT AT SEEING THE YELLOW BALL EMERGE. LOWERED MAX TEMPS A DEGREE OR TWO. A QUICK LOOK AT THE 06Z MODELS FOR TOMORROW IS...DISHEARTENING. NAM IS NOW WARMER ALOFT AND HAS LESS OF A SNOW THREAT...ALONG WITH THE GFS. BUT BOTH MODELS ARE COLDER DOWN LOW...IN LINE WITH BEING COOLER TODAY...AND DEFINITELY BRINGS FZRA INTO THE EQUATION. STAY TUNED. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 419 AM EDT THU MAR 29 2012 A FUN-FILLED FORECAST IN THE SHORT TERM. HIGH PRESSURE IS TRYING TO NOSE FROM CENTRAL CANADA INTO THE WESTERN GREAT LAKES. LOW CLOUDS ARE BEING ANNOYINGLY PERSISTENT THIS MORNING...HELPING HOLD UP TEMPS. SIGNALS ARE MIXED AS TO HOW QUICKLY WE CAN GET RID OF THESE. THE REAL FUN IS LATE TONIGHT INTO FRIDAY...WHEN SOME MANNER OF LOW PRESSURE SYSTEM WILL PASS TO OUR SOUTH. STILL MULTIPLE POSSIBILITIES HERE...WITH SOME OF THEM INVOLVING ACCUMULATING YOU-KNOW-WHAT. GIVEN TEMP/CLOUD TRENDS...HAVE CANCELLED THE FREEZE WARNING FOR ALL AREAS. TODAY...SAT IMAGERY SHOWING SOME THIN SPOTS IN THE LOW CLOUDS... ESPECIALLY IN N CENTRAL LOWER AND EASTERN UPPER MI. THE MID LEVELS WILL BECOME INCREASINGLY AND IMPRESSIVELY DRY TODAY IN ADVANCE OF SHORTWAVE RIDGING. 850-700MB RH WILL DROP TO LESS THAN 20 PERCENT IN MOST AREAS BY 18Z. HOWEVER...THE LOW LEVELS...AIDED BY LAKE INSTABILITY...WILL BE LESS COOPERATIVE. 925MB TEMPS WILL BOTTOM OUT IN THE -6/-7C RANGE THIS MORNING...BEFORE DIURNAL HEATING AND WEAKENING N-NE 1000-850MB WINDS COMBINE TO START MODIFICATION. THE NAM CLEARS THINGS OUT FROM NE TO SW FROM 15Z AND 21Z. THIS GENERAL IDEA ISN/T TERRIBLE...BUT IS PROBABLY A LITTLE FAST. BUT GIVEN ABUNDANT DRY AIR ABOVE PRESSING DOWN ON AN INCREASINGLY THIN CLOUD DECK...WE SHOULD MIX THIS OUT AS WE MOVE THRU THE LATE MORNING AND AFTERNOON. CLOUD COVER WILL LINGER LONGEST NEAR THE LAKE HURON COAST OF NE LOWER...AIDED BY A LAKE CONTRIBUTION. MAX TEMPS WILL BE IN THE 40S...WARMER THAN THE MET (WHICH ISN/T MUCH WARMER THAN CURRENT TEMPS IN SOME AREAS) BUT COOLER THAN MAV GUIDANCE. TONIGHT...500MB SHORTWAVE RIDGE BUILDS OVERHEAD BY 12Z. DESPITE THIS...HEIGHTS ARE ACTUALLY FALLING AS THIS RIDGE DEAMPLIFIES. A COMPLEX SERIES OF SHORTWAVES WILL BE UPSTREAM...WITH THE PRIMARY ONE IN THE UPPER MS VALLEY (NEAR MSP/LSE) BY 12Z. THIS WILL TAP AN EJECTING SOUTHERN STREAM SURFACE LOW...WITH A RESULTING 1004MB LOW NEAR THE IL/IOWA BORDER BY 12Z. THE EVENING AND EARLY OVERNIGHT HOURS WILL BE QUIET...BUT INCREASING ISENTROPIC ASCENT WILL TRY TO DEVELOP PRECIP INTO THE FAR SW IN CLASSIC TOP-DOWN FASHION. THE NAM IS FASTER TO MOVE THE SURFACE LOW EAST AND DEVELOPS PRECIP FASTER THAN THE OTHER MODELS. WILL GO CLOSER TO THE MODEL CONSENSUS...WITH LIKELY POPS ONLY PERHAPS REACHING CAD/FRANKFORT AND POINTS SW BY 12Z...AND CHANCY POPS SOMEWHAT NE OF THAT. MODEL SOUNDINGS SHOW THE QUICK ESTABLISHMENT OF A DEEP ISOTHERMAL LAYER (UP TO 750MB) IN THE 0C TO -2C RANGE. DOWNSLOPING WITH INCREASING ESE SUB-900MB WINDS WILL TRY TO KEEP THE IMMEDIATE LAKE MI COAST MIXY TO EVEN ALL RAIN...BUT THE HIGHER TERRAIN WILL BE MOSTLY SNOW. NOT ENOUGH TIME TO ACCUMULATE MORE THAN A FEW TENTHS OF SLOP. MIN TEMPS 20S TO LOW 30S. PER PRESENT POLICIES...WE MAY EVENTUALLY NEED TO ISSUE FREEZE WARNINGS FOR SOME AREAS (N CENTRAL AND NE LOWER MI ESPECIALLY). FRIDAY...1003MB-ISH SURFACE LOW WILL TRACK ALONG OR JUST SOUTH OF THE TURNPIKE...AND BE A BIT SOUTH OF CLE BY EVENING. CONSIDERABLE 700-500MB FGEN OVER FAR NORTHERN LOWER MI IN THE MORNING WILL ACT TO FOCUS PRECIP SOUTH OF THERE. ISENTROPIC ASCENT (295K) WILL BE THE MAIN FORCING MECHANISM...PLAYING OUT DURING THE MORNING INTO PERHAPS MID AFTERNOON. AS IT TYPICAL FOR EARLY SPRING SYSTEMS...PLENTIFUL WARMTH/MOISTURE IN THE WARM SECTOR (PWATS ABOVE AN INCH TO THE MI/OHIO BORDER) WILL TRANSLATE INTO CONSIDERABLE POTENTIAL PRECIP IN THE COOL SECTOR. THE GEM (WHICH IS SLOWER THAN THE REST OF THE MODEL SUITE) IS THE BIG WINNER HERE...WITH WELL OVER AN INCH OF QPF CENTERED ON THE US-10 CORRIDOR. MODEL SOLUTIONS ARE VARIED THERMODYNAMICALLY...WITH THE GFS FAVORING MOSTLY RAIN THANKS TO A WARM NOSE AT 800MB...THE NAM BEING ALMOST ALL SNOW (AND ALSO AMONG THE MORE QPF-HEAVY MODELS)...THE GEM MORE MIXY. WITH CONFIDENCE RATHER LOW...AM GOING TO FAVOR IN-BETWEEN SOLUTIONS FOR BOTH QPF AND P-TYPE. WILL KEEP THINGS MOSTLY SNOW IN THE MORNING ON THE HIGHER TERRAIN...MIXY ELSEWHERE...AND MIXY EVERYWHERE IN THE AFTERNOON AS DIURNAL HEATING TRIES TO WARM THE BL. WILL BUMP UP SNOW AMOUNTS TO UP TO 3 INCHES SOUTH OF M-72...WITH THE HIGHEST AMOUNTS IN THE HIGHEST HILLS IN THE CAD AREA. THIS WILL BE A SLOPPY...STICKS-LIKE-GLUE SNOW. PRECIP AMOUNTS WILL RAPIDLY DIMINISH TO THE NORTH. MAX TEMPS MID 30S TO LOWER 40S. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 419 AM EDT THU MAR 29 2012 THE MUCH MORE TYPICAL WIDELY VACILLATING EARLY SPRING WEATHER LOOKS LIKE IT CONTINUE THROUGH THE FIRST WEEK OF APRIL. HOWEVER...IT WILL BE RATHER TOUGH TRYING TO CATCH THE DETAILS OF THE BACK AND FORTH SWINGS. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND THE ENDING OF POPS FRIDAY NIGHT...HOW WARM IT WILL TURN AND POPS SUNDAY INTO MONDAY THEN HOW MUCH IT WILL COOL OFF FOR THE MIDDLE OF NEXT WEEK. FRIDAY NIGHT...LOW PRESSURE WILL CONTINUE TO TRACK AWAY TO OUR EAST TAKING ANY REMAINING PRECIPITATION WITH IT. THERE IS STILL A CHANCE OF LEFTOVER LIGHT SNOW/RAIN IN THE EVENING. LOWS IN THE UPPER 20S TO LOWER 30S. SATURDAY INTO SUNDAY...SLOWLY RISING HEIGHTS ON SATURDAY SHOULD RESULT IN MILDER TEMPERATURES. LOW PRESSURE THEN MOVES BY TO THE NORTH SATURDAY NIGHT INTO SUNDAY AND DRAGS A WARM FRONT ACROSS THE REGION LEADING TO A CHANCE FOR SHOWERS ON SUNDAY. HIGHS OF WELL INTO THE 40S TO AROUND 50 SATURDAY AND THE 50S TO LOWER 60S SUNDAY. MONDAY THROUGH WEDNESDAY...A FAIRLY POTENT AREA OF LOW PRESSURE AND AN ASSOCIATED COLD FRONT MOVE ACROSS THE REGION MONDAY INTO MONDAY NIGHT LEADING TO A CHANCE FOR SHOWERS AND THUNDERSTORMS (MAINLY DURING THE DAY). EXTENDED MODELS THEN VARY ON AMOUNT OF COLD AIR/MOISTURE JUST BEHIND THE DEPARTING SYSTEM AS WELL AS POSSIBLE DISTURBANCES DROPPING DOWN IN THE COOLER NORTHWEST FLOW ALOFT DURING THE MIDDLE OF NEXT WEEK. THEREFORE...WILL HAVE LOW CHANCE POPS FOR RAIN SHOWERS TUESDAY INTO WEDNESDAY (THERE COULD EVEN BE SOME SNOW MIXED IN). HIGHS MONDAY OF WELL INTO THE 60S TO NEAR 70 THEN MUCH COOLER WITH HIGHS MAINLY IN THE 40S FOR BOTH TUESDAY AND WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 105 PM EDT THU MAR 29 2012 STUBBORN MVFR LOWER CLOUDS WILL GRADUALLY ERODE THROUGH LATE AFTERNOON AND EARLY EVENING...GIVING WAY TO THICKENING MID/HIGH CLOUDS THROUGH THE NIGHT OUT AHEAD OF DEVELOPING LOW PRESSURE. THAT SYSTEM WILL SPREAD PRECIPITATION ACROSS THE TERMINAL SITES LATE TONIGHT THROUGH MIDDAY FRIDAY...TAKING THE FORM OF MAINLY SOME LIGHT SNOW NORTH (PLN/APN)...TO A MIX OF SNOW...SLEET...AND RAIN SOUTH (TVC/MBL). MBL IS MOST LIKELY TO STAY JUST RAIN THROUGH MUCH OF THE EVENING AS EASTERLY DOWNSLOPE FLOW HOLDS SURFACE TEMPERATURES WELL ABOVE FREEZING. MAINLY LIGHT WINDS THROUGH THE FIRST HALF OF THE NIGHT WILL BECOME INCREASINGLY GUSTY FROM THE EAST INTO FRIDAY...WITH SOME GUSTS TO 20 KNOTS POSSIBLE AT ALL SITES. && .MARINE... ISSUED AT 419 AM EDT THU MAR 29 2012 WINDS/WAVES CONTINUE TO DIMINISH AS HIGH PRESSURE NOSES INTO THE WESTERN AND NORTHERN LAKES. RELATIVELY QUIET MARINE CONDITIONS WILL LAST UNTIL FRIDAY...WHEN LOW PRESSURE MOVES EAST ACROSS THE SOUTHERN LAKES. EAST WINDS WILL INCREASE AS THE SYSTEM APPROACHES AND GOES BY...THOUGH FOR NOW IT APPEARS THAT SMALL CRAFT ADVISORIES WILL NOT BE NEEDED. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...LAWRENCE SYNOPSIS...AJS SHORT TERM...JZ LONG TERM....AJS AVIATION...LAWRENCE MARINE...JZ
Hazardous weather outlook, Mar 29, 4:33 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 433 AM EDT THU MAR 29 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 433 AM EDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FREEZE IS POSSIBLE LATE TONIGHT IN PARTS OF NORTH CENTRAL AND NORTHEAST LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT TO MODERATE ACCUMULATIONS OF WET...SLOPPY SNOW ARE POSSIBLE FRIDAY...MAINLY IN NORTHERN LOWER MICHIGAN SOUTH OF M-72. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. JZ
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.